Hail, Mississippi
- When
- June 18, 6:18 PM CST to 6:23 PM CST
- Where
- Mississippi County, Gosnell
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.970, -89.970
Afternoon and evening showers and thunderstorms developed over East Arkansas on June 18, 2007 due to daytime heating. Some of the thunderstorms became severe producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Afternoon and evening showers and thunderstorms developed over East Arkansas on June 18, 2007 due to daytime heating. Some of the thunderstorms became severe producing large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 18, 1:50 PM CST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT MON JUN 18 2007 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE FIRED THIS AFTERNOON ACROSS THE MID SOUTH. PW VALUES WILL APPROACH OR EXCEED TWO INCHES THROUGH TUESDAY ACROSS ALL OR PORTIONS OF THE REGION...WHICH WILL ALLOW FOR LOCALLY HEAVY RAIN NEAR SOME THUNDERSTORMS. DRIER AIR WILL FILTER INTO THE AREA FROM NORTHWEST TO SOUTHEAST DURING TUESDAY AS AN UPPER LEVEL TROUGH HEADS TOWARD THE SOUTHEAST U.S. COAST. ISOLATED STRONG WIND GUSTS WILL BE POSSIBLE ALONG THE BOUNDARY BETWEEN AIR MASSES. EVENT QPF ACCUMULATIONS WILL AVERAGE BETWEEN 0.25 AND 0.50 INCHES WITH LOCALIZED AMOUNTS IN EXCESS OF ONE INCH. DRY AND HOT WEATHER RETURNS ON WEDNESDAY AS HIGH PRESSURE ALOFT BUILDS IN FROM THE WEST. BY THIS WEEKEND...A CLASSIC MID SUMMER H5 PATTERN SETS UP WITH THE JET STREAM ALONG THE CANADIAN BORDER WITH HIGH PRESSURE ALOFT FROM COAST TO COAST. HIGH TEMPERATURES WILL CLIMB INTO THE MID TO PERHAPS UPPER 90S FRIDAY AND PERSIST INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... MEM 73 88 72 92 / 60 50 10 10 MKL 71 87 64 91 / 60 50 10 10 JBR 71 91 67 91 / 60 30 10 10 TUP 71 86 69 93 / 50 70 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && OKULSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 103 PM CDT MON JUN 18 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192015- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 103 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 40 MPH...LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE THROUGH 9 PM CDT ACROSS THE ENTIRE MIDSOUTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL ARE POSSIBLE BETWEEN 11 AM AND 6 PM CDT TUESDAY SOUTH OF INTERSTATE 40. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OKULSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 655 PM CDT MON JUN 18 2007 MSZ024-190030- MONROE MS- 655 PM CDT MON JUN 18 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...MONROE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PRAIRIE AT 655 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN MONROE COUNTY...INCLUDING THE CITIES OF ABERDEEN...AMORY AND NETTLETON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 730 PM CDT.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 7 SW WEBB 33.88N 90.43W
06/18/2007 TALLAHATCHIE MS EMERGENCY MNGR
TREES DOWN ON HOUSES...STRUCTURAL DAMAGE
0525 PM TSTM WND DMG 16 ESE OXFORD 34.27N 89.27W
06/18/2007 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN AT COUNTY ROAD 217 AND HWY 6
0527 PM TSTM WND DMG 17 ESE OXFORD 34.27N 89.25W
06/18/2007 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN AT HWY 334 AND COUNTY LINE
0537 PM TSTM WND DMG 3 E SABOUGLA 33.77N 89.43W
06/18/2007 CALHOUN MS LAW ENFORCEMENT
TREES DOWN ON HWY 8...2-4 MILES EAST OF SABOUGLA
&&
DSVPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
701 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 7 SW WEBB 33.88N 90.43W
06/18/2007 TALLAHATCHIE MS EMERGENCY MNGR
TREES DOWN ON HOUSES...STRUCTURAL DAMAGE
0525 PM TSTM WND DMG 16 ESE OXFORD 34.27N 89.27W
06/18/2007 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN AT COUNTY ROAD 217 AND HWY 6
0527 PM TSTM WND DMG 17 ESE OXFORD 34.27N 89.25W
06/18/2007 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN AT HWY 334 AND COUNTY LINE
0540 PM TSTM WND DMG 3 E SABOUGLA 33.77N 89.43W
06/18/2007 CALHOUN MS LAW ENFORCEMENT
TREES DOWN ON HWY 8...2-4 MILES EAST OF SABOUGLA
&&
DSVPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 7 SW WEBB 33.88N 90.43W
06/18/2007 TALLAHATCHIE MS EMERGENCY MNGR
TREES DOWN ON HOUSES...STRUCTURAL DAMAGE
0525 PM TSTM WND DMG 16 ESE OXFORD 34.27N 89.27W
06/18/2007 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN AT COUNTY ROAD 217 AND HWY 6
0527 PM TSTM WND DMG 17 ESE OXFORD 34.27N 89.25W
06/18/2007 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN AT HWY 334 AND COUNTY LINE
0540 PM TSTM WND DMG 3 E SABOUGLA 33.77N 89.43W
06/18/2007 CALHOUN MS LAW ENFORCEMENT
TREES DOWN ON HWY 8...2-4 MILES EAST OF SABOUGLA
&&
DSVSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 712 PM CDT MON JUN 18 2007 ARZ028-190045- MISSISSIPPI AR- 712 PM CDT MON JUN 18 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...MISSISSIPPI COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BURDETTE AT 712 PM CDT...MOVING NORTH AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE AND GOSNELL...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 745 PM CDT.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
713 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 7 SW WEBB 33.88N 90.43W
06/18/2007 TALLAHATCHIE MS EMERGENCY MNGR
TREES DOWN ON HOUSES...STRUCTURAL DAMAGE
0525 PM TSTM WND DMG 16 ESE OXFORD 34.27N 89.27W
06/18/2007 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN AT COUNTY ROAD 217 AND HWY 6
0527 PM TSTM WND DMG 17 ESE OXFORD 34.27N 89.25W
06/18/2007 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN AT HWY 334 AND COUNTY LINE
0640 PM TSTM WND DMG 3 E SABOUGLA 33.77N 89.43W
06/18/2007 CALHOUN MS LAW ENFORCEMENT
TREES DOWN ON HWY 8...2-4 MILES EAST OF SABOUGLA
&&
DSVThe Memphis radar (KNQA), 70 km away, was scanning. The volume nearest the first event began at 00:17 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Straight line winds knocked down several trees and power lines throughout Gosnell and the Arkansas International Airport(old Blytheville Air Force Base). Two-thirds of Gosnell was without power due to the storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41261, 41263.